MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of discrepant cobas® hiv-1 results for one patient sample tested on a cobas 8800 analyzer.On (b)(6) 2024, the initial result was 82,000 cp/ml.This result was unexpected as the patient is usually around 134 cp/ml.On (b)(6) 2024, the same sample tube was repeated and the result was 13,600 cp/ml.Date unknown, a new sample was obtained from the patient and the result was according to the expected value.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).A batch trend was not identified for the alleged kit lot k00224.A holistic view of the reagents and the reagent kit does not indicate a product problem.Based on the available information, the exact root cause could not be determined.However, the discrepancy is consistent with a contamination of the primary tube as both tests were out of the same tube, with the lower titer being second after a freeze/thaw and potential time at room temperature/more handling.The customer also agreed that contamination is the most likely contributor as one of the samples in the run was at a very high titer (titer above range).The investigation determined that the differences observed are sample-specific.Inadvertent contamination is plausible.

Brand Name
COBAS® HIV-1
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key22914127
Report Number2243471-2025-02640
Device Sequence Number15731023
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number09040803190
Device Lot NumberK00224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown